I take fat burners while I am taking Synthroid for my Hypothyroidism?

Dear Ask The Doctor:  I am inquiring about taking fat burners; however, I have hypothyroidism and take a dosage of synthroid, 0.1mg, daily. What are the possible risks or complications if I decide to take fat burners?
 
Dear Patient:   Most of the fat-burners are compounds derived from nature that's been organically altered or synthesized to deliver more powerful drug-like effects. These compounds have mostly Green Tea with thermogenic and weight loss effect, and also may have DMAA, a dimethylamylamine which is a Central nervous system stimulant, patented originally as nasal decongestant. The other components are: caffeine, ephedrine,raspberry ketones and others similar. Some persons describe feeling like they were high or drunk and some couldn’t even remember what had happened while they were using it. The primary side effects of fat burners include dizziness, nausea, and restlessness. This is due to caffeine, and then if you’re sensitive to caffeine, be careful, and also it is uncertain if these products can interact with any medication that you are actually taking, meaning thyroid hormone and birth control pills. I suggest that you discuss it with your doctor if you can or cannot take them.

Please login or signup to post comments!

@ASKTHEDOCTOR ON TWITTER
@ASKTHEDOCTOR
Official Question Provider for